Sum-product phenomena: \(\mathfrak{p}\)-adic case

Abstract

The sum-product phenomena over a finite extension K of p is explored. The main feature of the results is the fact that the implied constants are independent of p.

This is a preview of subscription content, access via your institution.

References

  1. [Bou03]

    J. Bourgain, On the Erdős–Volkmann and Katz–Tao ring conjectures, Geom. Funct. Anal. 13 (2003), 334–365.

    MathSciNet  Article  Google Scholar 

  2. [Bou05]

    J. Bourgain, Mordell’s exponential sum estimate revisited, J. Amer. Math. Soc. 18 (2005), 477–499.

    MathSciNet  Article  Google Scholar 

  3. [Bou08]

    J. Bourgain, The sum-product inqwith q arbitrary, J. Anal. Math. 106 (2008), 1–93.

    MathSciNet  Article  Google Scholar 

  4. [BKT04]

    J. Bourgain, N. Katz and T. Tao, A sum-product estimate for finite fields and applications, Geom. Funct. Anal. 14 (2004), 27–57.

    MathSciNet  Article  Google Scholar 

  5. [BG09]

    J. Bourgain and A. Gamburd, Expansion and random walks in SLd(ℤ/pnℤ): II. With an appendix by J. Bourgain, J. Eur. Math. Soc. (JEMS) 11 (2009), 1057–1103.

    MathSciNet  Article  Google Scholar 

  6. [BG08]

    J. Bourgain and A. Gamburd, On the spectral gap for finitely-generated subgroups of SU(2), Invent. Math. 171 (2008), 83–121.

    MathSciNet  Article  Google Scholar 

  7. [BG12]

    J. Bourgain and A. Gamburd, A spectral gap theorem in SU(d), J. Eur. Math. Soc. (JEMS) 14 (2012) 1455–1511.

    MathSciNet  Article  Google Scholar 

  8. [BISG17]

    R. Boutonnet, A. Ioana and A. Salehi Golsefidy, Local spectral gap in simple Lie groups and application, Invent. Math. 208 (2017), 715–802.

    MathSciNet  Article  Google Scholar 

  9. [BGT11]

    E. Breuillard, B. Green and T. Tao, Approximate subgroups of linear groups, Geom. Funct. Anal. 21 (2011), 774–819.

    MathSciNet  Article  Google Scholar 

  10. [Cha02]

    M. Chang, A polynomial bound in Freiman’s theorem, Duke Math. J. 113 (2002), 399–419.

    MathSciNet  Article  Google Scholar 

  11. [CT06]

    T. Cover and J. Thomas, Elements of Information Theory, Wiley-Interscience, Hoboken, NJ, 2006.

    Google Scholar 

  12. [dS15]

    N. de Saxcé, A product theorem in simple Lie groups, Geom. Funct. Anal. 25 (2015), 915–941.

    MathSciNet  Article  Google Scholar 

  13. [EM03]

    G. Edgar and C. Miller, Borel subrings of the reals, Proc. Amer. Math. Soc. 131 (2003), 1121–1129.

    MathSciNet  Article  Google Scholar 

  14. [Gow08]

    T. Gowers, Quasirandom groups, Combin. Probab. Comput. 17 (2008), 363–387.

    MathSciNet  Article  Google Scholar 

  15. [Gow98]

    T. Gowers, A new proof of Szemeredi’s theorem for arithmetic progressions of length four, Geom. Funct. Anal. 8 (1998), 529–551.

    MathSciNet  Article  Google Scholar 

  16. [Hel05]

    H. Helfgott, Growth and generation in SL2(ℤ/pℤ), Ann. of Math. (2) 167 (2008) 601–623.

    MathSciNet  Article  Google Scholar 

  17. [Hel11]

    H. Helfgott, Growth in SL3(ℤ/pℤ), J. Eur. Math. Soc. (JEMS) 13 (2011), 761–851.

    MathSciNet  Article  Google Scholar 

  18. [Joh92]

    A. Johnson, Measures on the circle invariant under multiplication by a nonlacunary sub-semigroup of the integers, Israel J. Math. 77 (1992), 211–240.

    MathSciNet  Article  Google Scholar 

  19. [KT01]

    N. Katz and T. Tao, Some connections between Falconer’s distance set conjecture, and sets of Furstenberg type, New York J. Math. 7 (2001) 149–187.

    MathSciNet  MATH  Google Scholar 

  20. [Lan94]

    S. Lang, Algebraic Number Theory, Springer, New York, 1994.

    Google Scholar 

  21. [LMP99]

    E. Lindenstrauss, D. Meiri and Y. Peres, Entropy of convolutions on the circle, Ann. of Math. (2) 149 (1999), 871–904.

    MathSciNet  Article  Google Scholar 

  22. [LV]

    E. Lindenstrauss and P. Varjú, Work in progress, June, 2014.

  23. [Man42]

    H. Mann, A Proof of the fundamental theorem on the density of sums of set of positive integers, Ann. of Math. (2) 43 (1942), 523–527.

    MathSciNet  Article  Google Scholar 

  24. [Neu99]

    J. Neukrich, Algebraic Number Theory; Springer-Verlag, Berlin, 1999.

    Google Scholar 

  25. [PS16]

    L. Pyber and E. Szabó, Growth in finite simple groups of Lie type, J. Amer. Math. Soc. 29 (2016) 95–146.

    MathSciNet  Article  Google Scholar 

  26. [Rud90]

    D. Rudolph, ×2 and ×3 invariant measures and entropy, Ergodic Theory Dynam. Systems 10 (1990), 395–406.

    MathSciNet  Article  Google Scholar 

  27. [SG17]

    A. Salehi Golsefidy, Super approximation, I: \(\mathfrak{p}\)-adic semisimple case, Int. Math. Res. Not. IMRN 2017 (2017), 7190–7263.

    MathSciNet  MATH  Google Scholar 

  28. [SG19]

    A. Salehi Golsefidy, Super-approximation, II: the p-adic case and the case of bounded powers of square-free integers, J. Eur. Math. Soc. (JEMS) 21 (2019), 2163–2232.

    MathSciNet  Article  Google Scholar 

  29. [SX91]

    P. Sarnak and X. Xue, Bounds for multiplicities of automorphic representations, Duke Math. J. 64 (1991), 207–227.

    MathSciNet  Article  Google Scholar 

  30. [Ser79]

    J.-P. Serre, Local Fields, Springer, New York, 1979.

    Google Scholar 

  31. [TV06]

    T. Tao and V. Vu, Additive Combinatorics, Cambridge University Press, Cambridge, 2006.

    Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Alireza Salehi Golsefidy.

Additional information

A. S.-G. was partially supported by the NSF grant DMS-1303121, the A. P. Sloan Research Fellowship. Parts of this work was done when I was visiting Isaac Newton Institute and the MSRI, and I would like to thank both of these institutes for their hospitality.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Golsefidy, A.S. Sum-product phenomena: \(\mathfrak{p}\)-adic case. JAMA 142, 349–419 (2020). https://doi.org/10.1007/s11854-020-0139-y

Download citation